Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

On 70mg of Vyvanse, feels depressed, trouble breathing, shakes uncontrollably. Will it damage his fertility ?

My brother is on 70mg of Vyvanse and has been taking them like he was eating candy. I stayed with him and my sister in-law for a month on vacation and he told her he would take 2 pills(140mg) the first day and 1 pill each day for the rest of the month. Well, he ended up taking 7 pills(490mg) throughout the day, and his pills were gone in a matter of 4-5 days. My sister in-law is Trying to get pregnant but is scared what he is doing with his medicine will not stop and it will damage his ability to be fertile. If it helps any to know, when he stopped taking them he always felt sick, depressed, very angry (to the point of choking my sister in-law), and after they were gone, he continued to stay angry all the time, as well as depressed, he was having almost seizure-like symptoms, he had trouble breathing , he would shake uncontrollably, and constantly thought about his medicine, also she said it wasn t the first time he had been like that since they got together. She is to scared to go to someone herself, so I told her I would see what I could do. They also plan on getting married sometime next year, and she wants to know if there is anything that could possibly help him.
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello. I'm Dr. Christensen.
I'm sorry your brother is having problems. This is a potentially explosive situation that should be addressed immediately. As you know, Vyvanse is a form of amphetamine, so the abuse potential for this medication is high. Your brother is clearly overusing his prescription, and when he runs out he is exhibiting classic withdrawal symptoms.
When used for long periods of time (weeks or more), amphetamines can reduce both libido (sex drive) and fertility in males. Obviously, this could present some difficulties for a couple hoping to conceive. However, the greater problem at this point is not whether your brother can father a child; of more concern is his amphetamine abuse and addiction, which will significantly impair his ability to PARENT a child.
I suspect you already know what needs to be done for your brother. He needs help with his substance abuse problem. His first step should be to contact the physician who prescribed his Vyvanse and discuss his situation with that provider. Unfortunately, many addicts are hesitant to approach doctors whom they see as a potential source of medications. Therefore, it may be up to you and the remainder of the family to urge him in the appropriate direction. If that doesn't work you might consider calling an ambulance the next time he develops withdrawal symptoms. Ultimately, you may have to report his potentially dangerous behavior to the legal authorities. (Unfortunately, addicts occasionally harm their loved ones when they're in the throes of withdrawal or when they're drug-seeking; choking a family member could easily escalate into something even more violent.)
I hope that answers your question, and I hope things go well.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor